diabetestalk.net

Uric Acid And Diabetes Type 2

Share on facebook

Prognostic Value Of Uric Acid In Patients With Type 2 Diabetes Mellitus And Coronary Artery Disease

Studies investigating the prognostic role of UA (uric acid) in patients with Type 2 diabetes mellitus have given conflicting findings. We undertook the present study to assess the association between UA and outcome in patients with Type 2 diabetes mellitus and CAD (coronary artery disease). The study included 3705 patients with diabetes mellitus and angiography-proven CAD. UA was measured before coronary angiography. The primary outcome was 1-year all-cause mortality. The UA concentration [median (25th–75th quartiles)] was 6.44 mg/dl (5.40–7.70 mg/dl). There were 264 deaths (7.1%) during follow-up: 45 deaths in patients of the first UA quartile, 43 deaths in patients of the second UA quartile, 51 deaths in patients of the third UA quartile and 125 deaths in patients of the fourth UA quartile {Kaplan–Meier estimates of mortality, 5.1, 4.8, 5.6 and 14.0% respectively; unadjusted HR (hazard ratio), 2.81 [95% CI (confidence interval), 2.21–3.58]; P<0.001 for fourth quartile compared with first–third quartiles combined}. In the multivariable analysis, UA predicted all-cause mortality with an adjusted HR of 1.29 (95% CI, 1.12–1.48; P<0.001), for each S.D. increase in the loga Continue reading >>

Share on facebook

Popular Questions

  1. Goosewoman

    Well.. after whining about false hypos and feeling so shaky, cold and weak, I realized it could be the Met. that was making me feel so bad. I tried adding more carbs (per my doctor) It didn't make any difference. On the 28th day I was so sick, I could barely walk across the room. My muscles ached as well. My husband went to steady me and grabbed my bicep. It was painful, to say the least. My legs didn't feel like they belonged to me.Constipated, hands shaking, sweating, freezing..Horrible.. This has been happening 24/7 since I started the met and went on low carb . I did both on the same day. I've lost a lot of weight. Now down to 118 from about 138. I was and still am, afraid this is something else besides diabetes, but my blood work looks fine, although the lab flagged the BUN (a little high), Creatinine (35 - should be 27) GFR (high at 109) and BUN/ Creatinine ratio. (32 - high is 26) ugh. So there is a problem with my kidneys clearing the met, IMHO. My doc said nothing. Liver and thyroid tests OK. Part of my problem may stem from taking Bactrim, which I was allergic to, but stuck it out for 9 days. That's when my kidney values seemed to go off. Then 15 days after the Bactrim, I was on the Met. My body has been going through a lot, so I went off the met. I am starting to feel better, although still shaky. Just not as weak. Finally have warm hands.Dry mouth a lot better now. Glucose levels are OK. Not as low as when on the met, of course. Fastings used to be 80-90. Now 100-110. PP numbers are acceptible as long as I can keep them below 120, which they are with a few exceptions. I have heard that quitting the met cold turkey will cause a rise that should settle down again. Anyone else experience that? I honestly feel that if I had stayed on it one more day, I would have ended up in the hospital. Now I just have to wait for it to clear my system completely. I've read varying reports. The one I trust was a doctor who said Quote..If you have taken this drug long enough to have achieved both pharmacokinetic and pharmacodynamic steady state. Thus the effect of the drug may remain for 1 to 2 weeks and occasionally longer after stopping the drug - Unquote. I guess I reached that state after 28 days. My body sure thought I did.lol I still wake up hopeful in the morning, thinking the shaky weak feeling will be gone. It isn't, but it's better now. I can actually vacuum and make the bed. So as long as my glucose levels stay relatively stable, I should be able to do this with diet as many of you have done. It just makes me mad that I have such bad reactions to nearly every drug I've ever taken. Docs hand out those Z-Packs like candy. I took one pill and nearly died.. ha ha
    PS.. I haven't told my doc I stopped the Met. I know, I know.. it's a bad thing. BUT, I want to handle it for a few more weeks and see what happens. Not due to see him for 2 more months for my A1C. My kidneys need to heal, even if he didn't think there was a problem.
    Thanks for listening. Love you guys..

  2. linda505

    I hope you find your solution! I know that you are newly diagnosed also and I find I learn something new about my body everyday. Keep your chin up and you will work through this and figure out what works for you. btw - also allergic to Bactrim - all sulfa drugs - mine is severe - throat close with 20 minutes of taking one! I am keeping you in my thoughts

  3. jojeti

    Sounds like your numbers are still doing ok. Maybe not as low as you would like but lower than you were before diagnosis. Let the Met clear out of your system then when you go back to the dr. you can tell him. If you are having a hard time with getting fasting down, perhaps a basal insulin would work. Hope you feel 100% better soon!

  4. -> Continue reading
read more close

Related Articles

Popular Articles

More in diabetes